Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking metformin. Have tachycardia, lightheadedness, chest pain. Side effects?

I was reading about a woman who was experiencing post pradnial hypoglycemia on this site, experiencing adrenaline rush symptoms after eating. I have taken Metformin for roughly 4 years. The first three and a half years, I was on 1000 mg BID. About 6 months ago, my dose was reduced to 750mg ER BID. My past two meals were both high carb meals, consisting of pasta. I generally do not eat that much pasta, but had a craving. Both times, I have had the same effects. Heart pounding, tachycardia , light headed, even chest/ left upper quadrant pain. Would high carb meals while on Metformin 750 ER cause such sypmtoms? I am 35 y/o, male. 6 0 , 215 lbs. Other medications include lisinopril/HCTZ 20/12.5 QAM, Tricor 145 QAM, Metoprolol 50 ER QAM, Norco Q4H prn chronic pain. Recent lipids testing came back normal less than 6 months ago.
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  249
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and thanks for the query
In my personal opinion I don't think it is due the the metformin or related to diet unless the blood sugar level has being raised. The chest pain on left side with a person having diabetes, hypertension, dyslipidemia and obese, must be ruled out that it is not cardiac. Consult your doctor and get your EKG and stress test done. If that came normal need not to worry and pain can be managed by analgesic drugs or hot fermentation.
You have many risk factor for Coronary artery disease so change your life style according to the need and try to loose weight. Hope you will consult your cardiologist and get your EKG and stress test done.
Best Wishes and have a good time
Answered: Sat, 17 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor